Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 232, NWS Pueblo, CO

August 13, 2015Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 13, 2015, 3:50 PM MDT for Prowers County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2015, 3:50 PM MDT (21:50 UTC)
Expired
Aug 13, 2015, 4:14 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2285 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS55 KPUB 132150
SVRPUB
COC099-132230-
/O.NEW.KPUB.SV.W.0232.150813T2150Z-150813T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT THU AUG 13 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 430 PM MDT

* AT 350 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF LAMAR...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...GRANADA...WILEY...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3802 10274 3826 10274 3825 10208 3784 10239
TIME...MOT...LOC 2150Z 296DEG 11KT 3815 10252 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
2 follow-up statements
603 
WWUS55 KPUB 132206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT THU AUG 13 2015

COC099-132230-
/O.CON.KPUB.SV.W.0232.000000T0000Z-150813T2230Z/
PROWERS CO-
406 PM MDT THU AUG 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHERN PROWERS COUNTY...

AT 406 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BRISTOL...OR 9 MILES EAST OF LAMAR...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 10261 3825 10264 3825 10208 3791 10234
TIME...MOT...LOC 2206Z 296DEG 11KT 3813 10246 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
835 
WWUS55 KPUB 132214
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT THU AUG 13 2015

COC099-132224-
/O.CAN.KPUB.SV.W.0232.000000T0000Z-150813T2230Z/
PROWERS CO-
414 PM MDT THU AUG 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PROWERS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3804 10261 3825 10264 3825 10208 3791 10234
TIME...MOT...LOC 2213Z 296DEG 11KT 3812 10243 

$$

SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:22 PM MDT, 28 minutes earlier.

Area forecast discussion, Aug 13, 3:22 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT THU AUG 13 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 315 PM MDT THU AUG 13 2015

CURRENTLY...

AS PER WATER VAPOR IMGY...MONSOON PLUME IS OVER THE REGION. AT 2
PM...ISOLD TSRA ALREADY HAVE DEVELOPED OVER THE PLAINS WHILE ISOLD
TSRA WERE NOTED OVER THE MTNS AND UPPER SAN LUIS VALLEY. CONVECTION
ON THE PLAINS IS ASSOCIATED WITH A WEAK BOUNDARY MOVING SOUTH DOWN
THE PLAINS. TEMPS AT 2 PM WERE GENERALLY IN THE L/M90S ACROSS THE
PLAINS WITH 80S EL PASO COUNTY AND 70S AND 80S MTNS/VALLEYS. CAPES
WERE QUITE HIGH OVER THE FAR E PLAINS WITH VALUES 2500-3000 J/KG.

REST OF TODAY...

HRRR HAS BEEN PRETTY ACCURATE TODAY IN THAT IT WAS FCSTING
CONVECTION TO INITIATE EARLY OVER THE PLAINS AND IT DID. THIS
CONVECTION WILL LIKELY CONTINUE THROUGH THE REST OF THE AFTERNOON
ALTHOUGH IT MAY NOT BE AS HEAVY AND EXTENSIVE AS HRRR INDICATES.
MAIN CONCERN OVER THE PLAINS WILL BE CG LTG...BUT SOME LOCALLY HEAVY
RAIN AND GUSTY WINDS CANT BE RULED OUT OVER THE FAR E
PLAINS...ESPECIALLY LATE THIS AFTERNOON....AS CAPE VALUES ARE HIGH
AND DWPTS ARE IN THE 60S.

CONVECTION OVER THE MTNS WILL ALSO GRADUALLY INCREASE. INSTABILITY
AS NOTED BY THE SPC MESO PAGE...IS CONSIDERABLY LESS OVER THE I-25
CORRIDOR AND MTNS/VALLEYS.

THIS EVENING INTO TONIGHT...

2ND ROUND OF CONVECTION WILL BE POSSIBLE AS PER
GUIDANCE....DEVELOPING OVER THE GREATER PIKES PEAK REGION LATE
THIS AFTERNOON AND THEN DROPPING SOUTHEAST ACROSS THE PLAINS. THIS
CONVECTION WILL LIKELY LAST INTO THE MID TO LATE EVENING HOURS
BEFORE DECREASING LATE TONIGHT. ONE OR TWO STORMS MAY LAST INTO
THE EARLY MORNING HOURS.

WILL HAVE TO KEEP AN EYE ON THE BURN SCARS FROM LATE THIS AFTERNOON
INTO EARLY EVENING DUE TO THE LOCAL HEAVY RAIN THREAT.

TOMORROW...

500 MB HIGH WILL BE LOCATED OVER NW NEW MEXICO. THIS WILL PLACE THE
REGION UNDER WEAK N-NW FLOW ALOFT. PWAT VALUES ARE EXPECTED TO
REMAIN RELATIVELY HIGH OVER THE REGION WITH 1.0 - 1.2" THROUGHOUT
THE COLUMN. INSTABILITY WILL BE LIMITED ON THE PLAINS TOMORROW SO
EXPECT ONLY ISOLD CONVECTION OVER THE FAR E PLAINS TOMORROW. BEST
CHANCE OF STORMS WILL BE OVER ALL OF THE MTNS ACROSS THE FCST
AREA. GIVEN WEAK FLOW ALOFT SOME OF THE STORMS WILL BE CAPABLE OF
DROPPING LOCALLY HEAVY RAIN. MAX TEMPS TOMORROW WILL BE A BIT
COOLER THAN TODAY...WITH HIGHS MAINLY IN THE L/M90S PLAINS...80S
EL PASO COUNTY AND 70S/80S MTNS. \/HODANISH

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 315 PM MDT THU AUG 13 2015

FRIDAY NIGHT THROUGH SATURDAY...

THE UPPER LEVEL RIDGE WILL SLOWLY MOVE INTO THE DESERT SOUTHWEST AS
AN UPPER LEVEL TROF MOVES ACROSS THE PNW INTO SRN CANADA OVER THE
WEEKEND. A FEW STORMS MAY LINGER ACROSS THE FAR SE PLAINS FRIDAY
EVENING BUT COVERAGE AND INTENSITY WILL QUICKLY DIMINISH AS
NOCTURNAL PROCESSES BECOME DOMINANT. SATURDAY LOOKS TO BE A QUITE
DAY ACROSS THE PLAINS WITH UPPER LEVEL HIGH STILL IN PLACE...WITH
SUBSIDENCE AND WEAK STEERING WINDS ALOFT LIMITING ACTIVITY ACROSS
THE PLAINS. EXPECT TO SEE ONLY ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS LIMITED TO THE HIGHER ELEVATIONS SATURDAY.

SUNDAY THROUGH MONDAY...

UPPER LEVEL TROF MOVING THROUGH SRN CANADA WILL DROP A COLD FRONT
DOWN THROUGH THE CWA EARLY SUNDAY MORNING...WITH SE UPSLOPE FLOW
EXPECTED TO DEVELOP IN THE AFTERNOON. STORMS WILL FIRE OVER THE
HIGHER TERRAIN IN THE LATE MORNING TO EARLY AFTERNOON HOURS BEFORE
MOVING ACROSS THE PLAINS IN THE LATE AFTERNOON AS UPPER LEVEL
STEERING WINDS INCREASE OUT OF THE NW. HEADING INTO MONDAY...THE GFS
STALLS THE COLD FRONTAL BOUNDARY IN SRN CO AND NRN NM WHILE THE
ECMWF IS MUCH MORE PROGRESSIVE PUSHING THE BOUNDARY INTO TX AND
OKLAHOMA...WITH THE GFS SHOWING HIGHER MID LEVEL AND UPPER LEVEL
MOISTURE FIELDS. EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA.

TUESDAY THROUGH THURSDAY...

A SHIFT IN THE PATTERN IS EXPECTED TUESDAY AS WESTERLY WINDS
INCREASE ALOFT AND MIX DOWN TO THE SFC...LOWERING DEW POINTS
ACROSS THE PLAINS INTO THE UPPER 30S AND LOW 40S. A DRY LINE WILL
LIKELY DEVELOP ACROSS THE FAR SE PLAINS AND COULD POTENTIALLY
SERVE AS A FOCUS FOR STRONGER STORMS TUESDAY AND WEDNESDAY. MODEL
ENSEMBLE MEMBERS DIVERGE SIGNIFICANTLY BY WEDNESDAY WITH THE
TIMING AND STRENGTH OF THE NEXT UPPER LEVEL TROF MOVING ACROSS THE
NRN TIER...BUT OVERALL SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO
BE LIMITED TUESDAY THROUGH THURSDAY NEXT WEEK. LUKINBEAL

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 315 PM MDT THU AUG 13 2015

KCOS AND KPUB WILL PROBABLY SEE SOME TSRA/OUTFLOW BOUNDARIES LATER
THIS AFTERNOON AND POSSIBLY EARLY EVENING...WITH SKIES THEN
CLEARING. OVERALL ANTICIPATE VFR CONDITIONS NEXT 24H AT ALL 3 TAF
SITES...KPUB...KALS AND KCOS. CONVECTION TOMORROW SHOULD BE CONFINED
TO THE HIGHER TRRN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...AL/HODANISH
AVIATION...HODANISH
Hazardous weather outlook, Aug 13, 11:10 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1110 AM MDT THU AUG 13 2015

COZ058>089-093>099-141715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1110 AM MDT THU AUG 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
HIGHER TERRAIN IN THE EARLY AFTERNOON HOURS. STORMS WILL THEN
SPREAD OVER THE SAN LUIS VALLEY AND I-25 CORRIDOR IN THE AFTERNOON
HOURS...AND ACROSS THE SOUTHEAST PLAINS IN THE LATE AFTERNOON AND
EVENING HOURS. THE PRIMARY THUNDERSTORM THREATS WILL BE CLOUD TO
GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH...HOWEVER SOME OF
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN AND SMALL HAIL. ONE OR TWO STORMS COULD BECOME SEVERE OVER
THE SOUTHEAST PLAINS LATE THIS AFTERNOON OR THIS EVENING...WITH
THE MAIN THREATS BEING HAIL THE SIZE OF QUARTER AND WIND GUSTS
AROUND 60 MPH.

WITH THE MONSOON PLUME OVER THE REGION...LOCALLY HEAVY RAIN
CAPABLE OF CAUSING FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN POSSIBLE EACH DAY...WITH THE BEST COVERAGE OF STORMS
EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE MAIN STORM THREATS
WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL...HOWEVER SOME OF
THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS UP TO
45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.

HODANISH

In the hours before

Special weather statement, Aug 13, 3:12 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT THU AUG 13 2015

COZ095>098-132200-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
312 PM MDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH
CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 400 PM MDT...

AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCLAVE...OR 14 MILES WEST OF LAMAR...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...MCCLAVE...NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR...
SWEETWATER RESERVOIR AND QUEENS RESERVOIR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3794 10280 3816 10299 3841 10274 3824 10239
TIME...MOT...LOC 2112Z 316DEG 8KT 3814 10287

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:12 PM MDTSpecial Weather StatementPUBKiowa48 min
Aug 13, 3:22 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers38 min
Aug 13, 4:36 PM MDTSpecial Weather StatementPUB24 min
Aug 13, 5:15 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 13, 5:39 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.